Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 65, NWS Northern Indiana

September 21, 2012

NWS Northern Indiana issued this small craft advisory at Sep 21, 2012, 4:30 PM EDT. It took effect at Sep 22, 2012, 4:28 AM EDT. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2012, 4:30 PM EDT (20:30 UTC)
In effect from
Sep 22, 2012, 4:28 AM EDT
Expired
Sep 24, 2012, 1:38 AM EDT
In force
45 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

730 
WHUS73 KIWX 212030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
430 PM EDT FRI SEP 21 2012

LMZ043-046-220430-
/O.NEW.KIWX.SC.Y.0065.120922T1200Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
430 PM EDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM SATURDAY TO 8 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT MONDAY. 

* WINDS: WEST-NORTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS
  SATURDAY AFTERNOON INTO SATURDAY EVENING. SUBSIDING TO 10 TO 20
  KNOTS SUNDAY INTO SUNDAY NIGHT. 

* WAVES: BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
10 follow-up statements
768 
WHUS73 KIWX 220134
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
934 PM EDT FRI SEP 21 2012

LMZ043-046-220945-
/O.CON.KIWX.SC.Y.0065.120922T1200Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
934 PM EDT FRI SEP 21 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM SATURDAY TO
8 AM EDT MONDAY. 

* WINDS: WEST-NORTHWEST AT 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS 
  SATURDAY AFTERNOON INTO SATURDAY EVENING. SUBSIDING TO 10 TO 
  20 KNOTS SUNDAY INTO SUNDAY NIGHT. 

* WAVES: BUILDING TO 8 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
745 
WHUS73 KIWX 220828
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EDT SAT SEP 22 2012

LMZ043-046-221630-
/O.EXT.KIWX.SC.Y.0065.120922T0828Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS
  SUNDAY AND SUNDAY NIGHT.

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
324 
WHUS73 KIWX 221418
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1018 AM EDT SAT SEP 22 2012

LMZ043-046-222230-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1018 AM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS 
  SUNDAY AND SUNDAY NIGHT. 

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
831 
WHUS73 KIWX 221941
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
341 PM EDT SAT SEP 22 2012

LMZ043-046-230345-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
341 PM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS 
  SUNDAY AND SUNDAY NIGHT. 

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
873 
WHUS73 KIWX 230219
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1019 PM EDT SAT SEP 22 2012

LMZ043-046-231030-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1019 PM EDT SAT SEP 22 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS: NORTHWEST 15 TO 25 KNOTS SUBSIDING TO 10 TO 20 KNOTS 
  SUNDAY AND SUNDAY NIGHT. 

* WAVES: 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
511 
WHUS73 KIWX 230825
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EDT SUN SEP 23 2012

LMZ043-046-231630-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS BACKING SOUTHWEST TONIGHT.

* WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
272 
WHUS73 KIWX 231442
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1042 AM EDT SUN SEP 23 2012

LMZ043-046-232245-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-120924T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1042 AM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY. 

* WINDS: NORTHWEST 10 TO 20 KNOTS BACKING SOUTHWEST TONIGHT.

* WAVES: 4 TO 7 FEET SUBSIDING TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
295 
WHUS73 KIWX 231929
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
329 PM EDT SUN SEP 23 2012

LMZ043-046-240330-
/O.EXT.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
329 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT TUESDAY.

* WINDS: NORTHWEST 10 TO 15 KNOTS BACKING SOUTHWEST AT 15 TO 25
  KNOTS LATE TONIGHT INTO MONDAY AND MONDAY NIGHT.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
828 
WHUS73 KIWX 240152
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
952 PM EDT SUN SEP 23 2012

LMZ043-046-241000-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
952 PM EDT SUN SEP 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

* WINDS: NORTHWEST 10 TO 15 KNOTS BACKING SOUTHWEST AT 15 TO 25 
  KNOTS LATE TONIGHT INTO MONDAY AND MONDAY NIGHT. 

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
635 
WHUS73 KIWX 240538
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
138 AM EDT MON SEP 24 2012

LMZ043-241345-
/O.CAN.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/
/O.NEW.KIWX.SC.Y.0066.120924T1400Z-120925T1400Z/
NEW BUFFALO MI TO ST JOSEPH MI-
138 AM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING
TO 10 AM EDT TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 4 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ046-241345-
/O.CAN.KIWX.SC.Y.0065.000000T0000Z-120925T1200Z/
/O.NEW.KIWX.SC.Y.0066.120924T1700Z-120925T0900Z/
MICHIGAN CITY IN TO NEW BUFFALO MI-
138 AM EDT MON SEP 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 5 AM EDT TUESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 3:42 PM EDT, 48 minutes earlier.

Area forecast discussion, Sep 21, 3:42 PM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
342 PM EDT FRI SEP 21 2012

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT

ACTIVE WEATHER EXPECTED THIS PERIOD AS LONGWAVE TROUGH REMAINS
ANCHORED ACROSS ONTARIO AND THE GREAT LAKES WITH SEVERAL
SHORTWAVES MOVING THROUGH THE BASE OF THIS TROUGH INTO THE SRN
GREAT LAKES/OH VALLEY. PAIR OF SHORTWAVES ACROSS THE UPPER MIDWEST
AND LEFT EXIT UPPER JET SUPPORT FROM A 130 KT PLUS JET ON BACKSIDE
OF THE TROUGH HAS ALLOWED A WEAK SFC LOW TO TAKE SHAPE ACROSS SE
IA INVOF A LEFTOVER BAROCLINIC ZONE. MODELS TRACK THIS FEATURE ESE
INTO CENTRAL INDIANA THIS EVENING AND THEN NE TOWARDS LAKE ERIE BY
EARLY SATURDAY MORNING. THIS FEATURE SHOULD BRING MEASURABLE PCPN
TO THE ENTIRE FA LATE THIS AFTERNOON INTO THIS EVENING ALTHOUGH
AMOUNTS/DURATION SOMEWHAT TRICKY. INITIAL BAND OF LIGHT
RAIN/SPRINKLES UNDER MID CLOUD DECK IN INITIAL ISENTROPIC LIFT/850
MB THETA-E SURGE...AND MORE WIDESPREAD/HEAVIER HEAVIER SHOWER
ACTIVITY NEAR THE IL/WI BORDER IN AREA OF 7-6H FGEN FORCING WILL
WORK EAST LATE THIS AFTN INTO THIS EVENING. LOWER CPD'S ON
ISENTROPIC CHARTS AND STRONGER MID LEVEL FGEN RESPONSE OVERLAP
BEST ACROSS NORTHERN PORTIONS OF THE FA LATE AFTN/EARLY EVENING
PER LATEST MODEL PROGS...SO OPTED FOR SLIGHTLY HIGHER POPS HERE.
SRN AREAS COULD SEE SHOWERS LATE THIS AFTERNOON WITH INITIAL BAND
ALTHOUGH NOT EXPECTING MORE THAN A FEW HUNDREDTHS. BETTER CHANCES
WILL BE THIS EVENING AS SCT CONVECTION ALREADY FIRING ALONG THE
SFC WARM FRONT IN WC/CENTRAL IL. THIS ACTIVITY WILL BECOME
ELEVATED AND LIKELY ORGANIZE AS IT PROGRESSES EAST INTO CENTRAL
INDIANA AND WEST CENTRAL OHIO THIS EVENING. NRN FRINGE OF THIS
SHOULD CLIP AREAS ALONG/SOUTH OF HWY 24 IN IN/OH THIS EVENING WITH
A PERIOD OF HEAVIER RAINFALL AND ISOLATED THUNDER POSSIBLE HERE.

A BRIEF BREAK IN BETWEEN WAVES CAN BE ANTICIPATED OVERNIGHT AS
SYSTEM PULLS EAST...ALTHOUGH SHOWERS MAY LINGER A LITTLE LONGER
ACROSS THE FAR NORTH IN MID LVL DEFORMATION ZONE AND POSSIBLE LAKE
ENHANCEMENT. ATTENTION FOR TOMORROW TURNS TO IMPRESSIVE COMPACT VORT
MAX NOW NEAR LAKE WINNIPEG THAT MODELS DROP INTO THE SOUTHERN GREAT
LAKES ON SATURDAY. SHOWERS SHOULD ACCOMPANY THIS WAVE ALONG/NORTH OF
HWY 30 (LESSER CHANCES SOUTH) GIVEN STRONG MID LEVEL DPVA...WITH
CONVECTION POSSIBLE GIVEN ASSOCIATED STEEP MID LVL LAPSE RATES AND
STRONG LOW LVL CAA IN WAKE OF THE ATTENDANT SFC FRONT SETTING UP
EXTREME LAKE INSTABILITY BY SATURDAY AFTERNOON. BUFR SOUNDINGS HAVE
BEEN CONSISTENT IN SHOWING EQLS/CONVECTIVE LAYER ABOVE 20 KFT (-15
TO -20C) WITH A TRANSITION TO LAKE EFFECT SHOWERS/ISO STORMS
SATURDAY AFTERNOON INTO SATURDAY NIGHT. WOULD NOT BE SURPRISED TO
SEE PEA SIZE HAIL WITH MORE IMPRESSIVE CORES...EVEN ACROSS OUR
SOUTHERN/EASTERN ZONES WHERE SOME MORNING SFC HEATING MAY OCCUR.
USED A MODEL BLEND FOR TIMING WHICH BRINGS THE STRONG SYNOPTIC SCALE
FORCING THROUGH SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON...
TRANSITIONING TO A VIGOROUS LAKE RESPONSE IN THE AFTERNOON/EVENING.

ONLY MINOR TWEAKS WERE MADE TO TEMPS THIS PERIOD...WHICH WILL TREND
WELL BLO NORMAL IN STRONG CAA REGIME BEHIND SATURDAY MORNING'S WAVE.
TOUGHEST TEMP FORECAST APPEARS TO BE SATURDAY NIGHT AS TEMPS
DEPENDENT ON LOCATION OF LAKE CLOUDS/SHOWERS. OUR SOUTHWESTERN
ZONES (LOGANSPORT/MONTICELLO/ETC) SHOULD SEE MAINLY CLEAR SKIES.
THESE LOCATIONS MAY DECOUPLE WHICH COULD RESULT IN COOLER SUNDAY
MORNING MINS AND A BETTER CHANCE FOR FROST. FOR NOW OPTED FOR
PERSISTENCE AND LOWS IN THE UPPER 30S.

&&

.LONG TERM...SUNDAY MORNING FRIDAY

ON SUNDAY...THE LAST IN A SERIES OF UPPER LEVEL SHORT WAVES IS
EXPECTED TO ROUND LONGWAVE TROUGH INTO THE SOUTHERN GREAT LAKES
REGION. MAIN IMPACT OF THIS WAVE SHOULD BE TO MAINTAIN ONGOING LAKE
EFFECT RAIN SHOWERS PARTICULARLY ACROSS SOUTHWEST LOWER MICHIGAN
WITH MAINTENANCE OF NORTHWEST FETCH. MODIFYING NAM SOUTHERN LAKE
MICHIGAN OPEN WATERS BUFFER SOUNDINGS FOR LAKE SURFACE CONDITIONS
YIELDS AROUND 1000 J/KG OF CAPE. DID NUDGE POPS UP EARLY SUNDAY
MORNING AND MAY NEED TO EXTEND ISOLD THUNDER MENTION INTO
SUNDAY...BUT WILL HOLD OFF MENTION AT THIS TIME. LAKE EFFECT SHOULD
BEGIN TO DIMINISH IN COVERAGE AND INTENSITY SUNDAY AFTERNOON AND
ESPECIALLY BY SUNDAY EVENING AS FETCH IS REDUCED AND BECOMES MORE
WEST NORTHWEST. BY LATE SUNDAY AFTERNOON...DRIER MID LEVEL AIR WILL
ALSO ADVECT INTO THE AREA IN THE WAKE OF THE MID/UPPER LEVEL SHORT
WAVE PASSAGE THAT WILL ALSO DISCOURAGE ANY SIGNIFICANT LAKE EFFECT
SHOWERS BY SUNDAY EVENING.

LOW LEVEL ANTICYCLONE WILL SLIDE SOUTHEAST INTO THE OHIO RIVER
VALLEY FROM THE NORTHERN PLAINS SUNDAY NIGHT ALLOWING FOR EVENING
DECOUPLING. SOME LOW LEVEL GRADIENT MAY BE MAINTAINED ESPECIALLY
ACROSS THE NORTH GIVEN THE TRACK OF THIS ANTICYCLONE LATE SUNDAY
NIGHT...WITH BEST RADIATIONAL COOLING CONDITIONS STILL APPEARING TO
BE INLINE FOR SOUTHERN/SOUTHWEST AREAS. DID GO AHEAD AND ADD SOME
PATCHY FROST FOR THESE LOCATIONS LATE SUNDAY NIGHT WHERE MINS IN THE
MID 30S ARE POSSIBLE.

MID LEVEL HEIGHT RISES FOR EARLY MONDAY WITH MAIN UPPER LEVEL
NEGATIVE HEIGHT ANOMALY AND STRONGER SHORT WAVE TRACK REMAINING
ACROSS ONTARIO AND UPPER GREAT LAKES FOR MONDAY NIGHT THROUGH
WEDNESDAY. LOW/MID LEVEL FRONTOGENESIS TO INCREASE ACROSS SOUTHERN
GREAT LAKES REGION TUESDAY/WEDNESDAY IN RESPONSE TO NEXT SIGNIFICANT
HUDSON BAY VORT LOBE DROPPING SOUTHEAST AND HAVE INCLUDED POPS IN
THE TUESDAY THROUGH WEDNESDAY EVENING PERIOD IN ASSOCIATION WITH LOW
LEVEL FRONTAL BOUNDARY. DID ADD ISOLD THUNDER MENTION ACROSS THE
SOUTH WEDNESDAY...WITH THE POSSIBILITY OF SOME LOW LEVEL MOISTURE
POOLING ALONG AND IN ADVANCE OF THE FRONT.

TEMPERATURES EXPECTED TO REACH BACK CLOSE TO SEASONABLE NORMS FOR
TUES/WED...WITH TREND BACK TO BELOW NORMAL TEMPS THUS/FRI AS FRONT
SLIPS SOUTH OF THE AREA AND STALLS AS MAIN UPPER SUPPORT SHIFTS INTO
SOUTHEAST CANADA.

&&

.AVIATION...18Z TAFS

WEAK SFC LOW PRESSURE SYSTEM OVER IOWA IN ADVANCE OF A SHORTWAVE
TROUGH WILL TRACK ESE INTO CENTRAL INDIANA BY LATER THIS EVENING.
TOP DOWN SATURATION WITH INCREASING LIFT AND MID LVL THETA-E
ADVECTION/FGEN WILL SPREAD INTO THE AREA LATER THIS AFTERNOON INTO
THE EVENING AND EARLY OVERNIGHT WITH SHOWERS EXPECTED DURING THIS
TIME. EXPECT A PERIOD OF MVFR CIGS/VIS...ESPECIALLY AT FWA WHERE
BETTER LOW LVL MOISTURE ADVECTION IS ANTICIPATED CLOSER TO THE
WEAK SFC REFLECTION/BOUNDARY. A VERY COMPACT YET POTENT VORT MAX
NOW OVER SRN MANITOBA PER WATER VAPOR WILL DROP INTO THE SRN GREAT
LAKES TOMORROW MORNING. STRONG DPVA WITH THIS WAVE SHOULD ALLOW
ANOTHER ROUND OF SHOWERS (MAYBE SOME ISO THUNDER) AND POSSIBLE
FLIGHT RESTRICTIONS TO IMPACT MAINLY SBN BY MID MORNING SATURDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...RIP CURRENT RISK UNTIL 11 PM EDT THIS EVENING FOR MIZ077.

OH...NONE.
LM...NONE.
&&

SHORT TERM...STEINWEDEL
LONG TERM...MARSILI
AVIATION...STEINWEDEL
Hazardous weather outlook, Sep 21, 4:22 PM EDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
422 PM EDT FRI SEP 21 2012

LMZ043-046-222030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
422 PM EDT FRI SEP 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED SATURDAY THROUGH
SUNDAY NIGHT.

THERE IS A CHANCE OF ISOLATED WATERSPOUTS AND THUNDERSTORMS
SATURDAY AND SATURDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-222030-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
422 PM EDT FRI SEP 21 2012 /322 PM CDT FRI SEP 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE BERRIEN COUNTY
SHORELINE THIS AFTERNOON INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A HIGH RISK FOR RIP CURRENTS SATURDAY THROUGH SUNDAY NIGHT
ALONG THE BERRIEN AND LA PORTE COUNTY SHORELINES.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY MORNING AND SATURDAY
NIGHT. THE STRONGER STORMS MAY CONTAIN SMALL HAIL ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-222030-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
422 PM EDT FRI SEP 21 2012 /322 PM CDT FRI SEP 21 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS SOUTH OF HIGHWAY 24 IN INDIANA
AND OHIO LATE THIS AFTERNOON INTO THIS EVENING. STRONG TO SEVERE
THUNDERSTORMS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY ALONG AND NORTH OF
HIGHWAY 30 IN INDIANA...OHIO...AND MICHIGAN. SEVERE STORMS ARE
NOT EXPECTED...ALTHOUGH STRONGER STORMS MAY PRODUCE SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 4:05 PM EDTRip Current StatementIWX4 days
Sep 21, 4:22 AM EDTRip Current StatementIWX4 days

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.